Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 305, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 2023, 11:29 AM CDT for Calhoun County, Pike County, Illinois; Pike County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2023, 11:29 AM CDT (16:29 UTC)
- Expired
- Jul 26, 2023, 12:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
269
WUUS53 KLSX 261629
SVRLSX
ILC013-149-MOC163-261715-
/O.NEW.KLSX.SV.W.0305.230726T1629Z-230726T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1129 AM CDT Wed Jul 26 2023
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Calhoun County in southwestern Illinois...
Southeastern Pike County in west central Illinois...
Central Pike County in northeastern Missouri...
* Until 1215 PM CDT.
* At 1128 AM CDT, a severe thunderstorm was located near Tarrants,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bowling Green, Louisiana, Pleasant Hill, Atlas, Clarksville, Pike,
Tarrants, Belleview, Independence, Martinsburg, Nebo, Kampsville,
Pearl, Hamburg, Paynesville, Annada, Mozier, Summer Hill, Cyrene,
and Michael.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3950 9063 3939 9062 3935 9062 3929 9060
3926 9061 3924 9060 3920 9059 3932 9135
3959 9110
TIME...MOT...LOC 1628Z 290DEG 32KT 3942 9118
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass3 follow-up statements
229
WWUS53 KLSX 261637
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1137 AM CDT Wed Jul 26 2023
ILC013-149-MOC163-261715-
/O.CON.KLSX.SV.W.0305.000000T0000Z-230726T1715Z/
Calhoun IL-Pike IL-Pike MO-
1137 AM CDT Wed Jul 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHWESTERN CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS AND CENTRAL PIKE
COUNTIES IN NORTHEASTERN MISSOURI...
At 1136 AM CDT, a severe thunderstorm was located near Louisiana,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bowling Green, Louisiana, Pleasant Hill, Atlas, Clarksville, Pike,
Tarrants, Belleview, Independence, Martinsburg, Nebo, Kampsville,
Pearl, Hamburg, Paynesville, Annada, Mozier, Summer Hill, Cyrene, and
Michael.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3950 9063 3939 9062 3935 9062 3929 9060
3926 9061 3924 9060 3920 9059 3931 9127
3956 9092
TIME...MOT...LOC 1636Z 290DEG 32KT 3939 9108
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass396
WWUS53 KLSX 261652
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1152 AM CDT Wed Jul 26 2023
ILC013-149-MOC163-261715-
/O.CON.KLSX.SV.W.0305.000000T0000Z-230726T1715Z/
Calhoun IL-Pike IL-Pike MO-
1152 AM CDT Wed Jul 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHWESTERN CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS AND EAST CENTRAL
PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 1151 AM CDT, a severe thunderstorm was located over Clarksville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pleasant Hill, Clarksville, Belleview, Nebo, Kampsville, Pearl,
Hamburg, Paynesville, Annada, Mozier, Cyrene, Michael, and Beecreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3950 9063 3939 9062 3935 9062 3929 9060
3926 9061 3924 9060 3920 9059 3929 9114
3952 9076
TIME...MOT...LOC 1651Z 290DEG 32KT 3934 9091
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass056
WWUS53 KLSX 261714
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1214 PM CDT Wed Jul 26 2023
ILC013-149-MOC163-261723-
/O.EXP.KLSX.SV.W.0305.000000T0000Z-230726T1715Z/
Calhoun IL-Pike IL-Pike MO-
1214 PM CDT Wed Jul 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS...SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL
ILLINOIS AND EAST CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI WILL
EXPIRE AT 1215 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3950 9063 3939 9062 3935 9062 3929 9060
3926 9061 3924 9060 3920 9059 3929 9114
3952 9076
TIME...MOT...LOC 1713Z 290DEG 32KT 3928 9071
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:45 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 26, 6:45 AM CDT, 4 hours 44 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
645 AM CDT Wed Jul 26 2023
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 353 AM CDT Wed Jul 26 2023
Main concern continues to be the dangerous heat that will be over
the area through Friday and possibly Saturday. Heat advisory
continues in effect for the entire CWA. Still expect low level flow
to be out of the southwest through tomorrow over much of the area
which favors a warm up. Expect highs today to climb into the 95 to
101 degree range as morning clouds move out of the area and 850mb
temperatures reach near 25C. Tomorrow should be even warmer given
the mainly sunny sky and upper heights build over the region. Heat
indices this afternoon will be around 105 degrees and Thursday
afternoon will be in the 105 to 110 range.
Scattered showers and isolated thunderstorms continue to form over
the central and southern CWA on the nose of a 50 knot low level jet.
This activity will shift to the southeast this morning as the low
level jet veers and weakens. Meanwhile, the RAP/HREF is showing
that the tail end of the shortwave trough currently over the upper
Midwest will move across the Missouri and Illinois this afternoon.
The RAP is showing some low level moisture convergence over the
region this afternoon into this evening. While there will be some
capping, a number of the CAMS still have some isolated convection
developing over the northern and central counties through this
evening. Will maintain a slight chance of showers and thunderstorms
for this. Will maintain the dry forecast late tonight through
tomorrow as heights will be rising over Missouri and Illinois.
Britt
.LONG TERM... (Thursday Night through Tuesday)
Issued at 353 AM CDT Wed Jul 26 2023
Friday's highs and heat indices will be similar to Thursday's as the
upper ridge axis will remain just south of Missouri and Illinois.
This will begin to change by Saturday when the both the
deterministic models and their ensembles have been showing a trough
dropping out of Canada through the Great Lakes into the northeastern
CONUS. This will have the effect of turning the upper flow out of
the northwest over Missouri and Illinois as soon as Saturday which
will bring a cold front down into the area. While it looks like
Saturday will not be quite as warm, the attendant cold front may not
move down into the area quick enough to keep heat indices from
rising AOA 100 in some locations. We may need to extend the heat
advisory another day. Otherwise, this front will bring the chance
for showers and thunderstorms to a few areas. Sunday does look to
be cooler yet.
While the ensembles are showing a spread of solutions as we go into
early next week, there continues to be some indication that the
upper ridge will build back into the area early next week.
Britt
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 638 AM CDT Wed Jul 26 2023
Isolated showers and thunderstorms will affect the St. Louis area
terminals early in the period. There will be a slight chance of
additional showers and thunderstorms at COU, JEF, STL, CPS, and
SUS through this evening, but the chance is too low to include in
the TAFs at this time. Have continued to mention LLWS at COU, JEF,
and UIN through 14Z as a 50 knot low level jet will be over the
area through mid morning. Otherwise, mainly dry and VFR conditons
are expected. Winds will be out of the south to southwest today
with gusts to 25 to 30 knots between 14-01Z.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM this morning to 9 PM CDT Friday for
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis
MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
Charles MO-Saint Francois MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
MO.
IL...Heat Advisory from 11 AM this morning to 9 PM CDT Friday for
Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-
Greene IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe
IL-Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 26, 4:22 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 422 AM CDT Wed Jul 26 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 422 AM CDT Wed Jul 26 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Dangerous heat is expected to begin today with a Heat Advisory in effect for the entire area. There is a slight chance of thunderstorms over parts of the area through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dangerous heat will continue on Thursday and Friday with peak heat index values over 105 degrees. A Heat Advisory is in effect during this time frame across the entire area. The dangerous heat could continue into Saturday. There is a slight chance of thunderstorms over parts of the area Friday and Saturday and again on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.